MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RUNWAY; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION RUNWAY; CATHETER, PERCUTANEOUS
Model Number 8575
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of the catheter was broken.A 6f runway catheter-guide was selected for use.During preparation, when removing the catheter from the packaging, it was noted that the tip was broken.No patient complications reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was returned for analysis.The device was received in an opened product pouch, laying on the product card (out of the tabs, indicating the device was removed from the packaging).The product tray was inside the opened pouch was upside down, as the tabs for the hub were at the bottom of the packaging.This indicates the product tray was removed from the packaging and isn't how the packaging was received.The packaging was damaged (creased in pouch and tray) and there was tape at the top by the opened seal.The shaft was kinked in three (3) locations; 1.5cm proximal of the tip and 55cm and 56.5cm distal of the strain relief of the hub.The appearance of the packaging damage and kinks is consistent to damage that can occur during handling of the device during unpacking or preparation of the device at the facility.

Brand Name
RUNWAY
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
AVAIL MEDICAL PRODUCTS INCORPO
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19716344
Report Number2124215-2024-42107
Device Sequence Number15490661
Product Code DQY
UDI-Device Identifier08714729478973
UDI-Public08714729478973
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K033441
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8575
Device Catalogue Number8575
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2024
Supplement Date Received by Manufacturer09/27/2024
Initial Report FDA Received Date07/10/2024
Supplement Report FDA Received Date10/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown